MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 053 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 053 DELIVERY CATHETER; DQY
Catalog Number PND6F1056M
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the neuron 053 was kinked approximately 100.0 cm from the hub.Conclusions: evaluation of the returned device confirmed that the neuron 053 was kinked.This type of damage typically occurs due to improper handling during removal from the packaging.If the device is forcefully retracted at extreme angles during removal from the packaging, damage such as this may occur.A mandrel was attempted to be advanced through the neuron 053.While advancing the mandrel, resistance was encountered as the mandrel met the kink in the distal catheter shaft and the mandrel could not be advanced any further.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a medical procedure, the hospital staff found that the neuron 6f 053 delivery catheter (neuron 053) was kinked upon removal from the packaging.The damage to the neuron 053 was found prior to use and therefore it was not used in the procedure.The procedure was completed using a new neuron 053.

Brand Name
NEURON 6F 053 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7289236
Report Number3005168196-2018-00368
Device Sequence Number13765523
Product Code DQY
UDI-Device Identifier00814548010113
UDI-Public00814548010113
Combination Product (Y/N)Y
Initial Reporter CountryHK
PMA/510(K) Number
K070970
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2020
Device Catalogue NumberPND6F1056M
Device Lot NumberF78642
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/24/2018
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date02/22/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005